Breakthrough seizures after 16 yrs

Posted by lynette1975 @lynette1975, Nov 22, 2019

I had a breakthrough grand mal seizure on the 11th after being free of grand mals for 16 yrs. I've had absence seizures over the past 16 yrs every once in a while, maybe 1 per month at the most. After the grand mal on the 11th, I have been having 20 or more absence seizures everyday! I am so scared! Afraid that I will have another grand mal. I can't get to a neurologist until the end of December. They increased my dose but it hasn't helped the absence seizures. They gave me lorazepam to take if the absence seizure is too bad. I'm home alone all day and I'm so scared that something will happen to me while they're gone. Sorry for the long post, I just don't know who to talk to. My family doesn't really take it as seriously as they should. Thanks for listening 💜

Most of the 10 grand mal (tonic clonic, I wish they would quit changing the names) I have had were breakthrough seizures due to change in medicines.

The one at age 54 was due to being put on a large dose of steroids for too long, an oops due to miscommunication between my hematologist and primary care. Both excellent doctors but an example of not enough communication and something I could have fixed by asking are you sure more than I did.

I had several emergency room visits as I was taken off of Keppra. I was coming down at prescribed levels but it wasn't slow enough for me. I was cutting 500 milligrams tablets down to 62.5 milligrams before I made it off. My provider said I would be taking dust before I got off of it. This a good example of how everyone is different. The lorazepam tablets did not stop the seizures although it did keep me from going into a full blown, lights out seizure. The emergency room injected me with the stuff (probably a higher dose) and I came out of it.

I had one and the start of another due to low sugar levels. A new trigger for me. New is within the last 10 years. About the time the steroids were introduced.

I am curious if you had the surgery as I may be headed down the same path myself. Thanks.

REPLY
Please sign in or register to post a reply.